Profinite Completions, Cohomology and JSJ Decompositions of Compact 3-Manifolds

Authors

  • Gareth Wilkes University of Cambridge

Keywords:

3-manifold, profinite completion, cohomology

Abstract

In this paper we extend previous results concerning the behaviour of JSJ decompositions of closed 3-manifolds with respect to the profinite completion to the case of compact 3-manifolds with boundary.

We also illustrate an alternative and perhaps more natural approach to part of the original theorem, using relative cohomology to analyse the actions of an-annular atoroidal group pairs on profinite trees.

 

Downloads

Download data is not yet available.

Author Biography

Gareth Wilkes, University of Cambridge

Department of Pure Mathematics and Mathematical Statistics,

Centre for Mathematical Sciences,

University of Cambridge,

Wilberforce Road,

Cambridge,

United Kingdom.

 

Downloads

Published

31-12-2018

How to Cite

Wilkes, G. (2018). Profinite Completions, Cohomology and JSJ Decompositions of Compact 3-Manifolds. New Zealand Journal of Mathematics, 48, 101–113. Retrieved from https://nzjmath.org/index.php/NZJMATH/article/view/33

Issue

Section

Articles